Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 29, 2011, 3:40 PM CDT for La Salle County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2011, 3:40 PM CDT (20:40 UTC)
- Expired
- Sep 29, 2011, 3:56 PM CDT
- In force
- 16 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 143 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS54 KCRP 292040 SVRCRP TXC283-292115- /O.NEW.KCRP.SV.W.0050.110929T2040Z-110929T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 340 PM CDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA SALLE COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF GARDENDALE...OR 7 MILES EAST OF COTULLA...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... GARDENDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2853 9923 2852 9899 2834 9905 2835 9922 TIME...MOT...LOC 2040Z 181DEG 5KT 2842 9913 $$ GRANTHAM
1 follow-up statement
029 WWUS54 KCRP 292056 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 356 PM CDT THU SEP 29 2011 TXC283-292106- /O.CAN.KCRP.SV.W.0050.000000T0000Z-110929T2115Z/ LA SALLE- 356 PM CDT THU SEP 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA SALLE COUNTY IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... GARDENDALE... LAT...LON 2853 9923 2852 9899 2834 9905 2835 9922 TIME...MOT...LOC 2056Z 181DEG 5KT 2844 9913 $$ GRANTHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:05 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 29, 3:05 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 305 PM CDT THU SEP 29 2011 .SHORT TERM...STRONG TO ISOLD SVR CONVECTION ASSOCIATED WITH AN OUTFLOW BOUNDARY IS PUSHING SW THROUGH THE EASTERN CWA AND THE COASTAL WATERS. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS THE NW CWA AND UP INTO THE HILL COUNTRY. QUESTION IS WHETHER THE CURRENT CONVECTION WILL STABILIZE THE AIRMASS THUS INHIBITING THE CONVECTION TO THE N FROM COMING INTO S TX TONIGHT. HAVE TRENDED THE POPS INITIALLY FOR THE NEAR TERM THEN BROADBRUSHED A 30 POP ACROSS THE AREA OVERNIGHT. A COLD FRONT IS EXPECTED TO MOVE THROUGH S TX EARLY FRI MORNING. MODELS SHOW THE WSHFT AT THE COAST AROUND 12Z. AM THINKING THAT RESIDUAL -RA WILL CONTINUE FOR A FEW HOURS BEHIND THE FROPA. THE DRIER AIRMASS THEN FILTERS INTO THE AREA THROUGH THE AFTERNOON WITH PRECIP DIMINISHING FROM N TO S. MX TEMPS ARE EXPECTED TO BE A CATEGORY COOLER. MN TEMPS FRI NIGHT WILL BE COOLER WITH AROUND 60 DEGREES ACROSS THE NRN CWA TO UPPER 60S ACROSS THE SRN CWA. WINDS BEHIND THE FRONT SHIFT TO THE N AND NE THEN INCREASE TO 10 TO 15 MPH BY FRI AFTERNOON. && .MARINE...STRONG GUSTY WINDS ASSOCIATED WITH STRONG TO SVR CONVECTION ALONG AN OUTFLOW BOUNDARY MOVG SW THROUGH THE COASTAL WATERS WILL EXIT THE AREA OVER THE NEXT COUPLE OF HOURS. WINDS WILL DIMINISH THROUGH THE EVENING WITH GENERALLY A LIGHT S TO SW FLOW DVLPG OVERNIGHT. ADDITIONAL SCT SHRA'S AND TSRA'S CAN BE EXPECTED OVERNIGHT AHD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS THROUGH MID MORNING ON FRI WITH WINDS SHIFTING TO THE N THEN NE. DRIER AIR IS EXPECTED TO FILTER ACROSS THE AREA WITH PRECIP ENDING FROM N TO S THRU FRI AFTERNOON. WINDS STRENGTHEN TO MOD LEVELS THROUGH LATE FRI AFTERNOON AND FRI NIGHT...AS HIGH PRESSURE CONTS TO BUILD ACROSS THE AREA. && .LONG TERM (SATURDAY THROUGH THURSDAY)...A LITTLE UNCERTAINTY REMAINS REGARDING THE POSITION OF THE ACTUAL FRONT AND ANY LINGERING PRECIP CHCS ACROSS THE SRN/WRN AREAS ON SAT. WILL CONTINUE W/ IDEA THAT FRONT WILL BE SOUTH W/ NO PRECIP MENTIONED ATTM...BUT WILL CONTINUE TO MONITOR. WILL SEE IMPROVEMENT IN RECENT HOT TEMPS OVER THE WEEKEND AND EARLY NEXT WEEK. HIGHS MAY APPROACH CLIMO...BUT ARE NEVER EXPECTED TO DROP BELOW THE MID-UPR 80S CLIMO TEMPS. DEEPER MOISTURE WILL BEGIN RETURNING BY MID WEEK AND MODELS SHOW A WRN US TROUGH AND S/WVS POTENTIALLY INTERACTING W/ THE MOISTURE RETURN TO PRODUCE PRECIP POSSIBLY AS EARLY AS WED...ALTHOUGH 12 GFS HAS ACTUALLY BACK OFF SLIGHTLY. WILL HOLD OFF ONE MORE DAY SHOWING POPS WED AND BEYOND...BUT WILL HAVE TO INTRODUCE AT LEAST ISOLD CONVECTION LATE IN THE PERIOD IF MODELS REMAIN CONSISTENT. TEMPS WILL SLOWLY INCREASE THROUGH MID WEEK GIVEN THE MORE SERLY ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 94 69 89 67 / 40 30 10 10 10 VICTORIA 70 91 60 88 60 / 30 20 10 10 10 LAREDO 76 97 70 94 68 / 30 30 10 10 10 ALICE 72 96 67 90 64 / 40 30 10 10 10 ROCKPORT 76 90 74 84 72 / 30 30 10 10 10 COTULLA 72 95 62 91 63 / 30 20 10 10 10 KINGSVILLE 73 97 68 90 65 / 40 30 10 10 10 NAVY CORPUS 77 90 73 86 70 / 40 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM MJG/88...LONG TERM
Hazardous weather outlook, Sep 29, 9:45 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 945 AM CDT THU SEP 29 2011 TXZ229>234-239>247-301445- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 945 AM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 40 MPH...CLOUD TO GROUND LIGHTNING AND SMALL HAIL. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH ISOLATED 1 TO 3 INCH AMOUNTS. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-301445- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 945 AM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. SOME STORMS MAY BECOME STRONG WITH WIND GUSTS TO AROUND 35 KNOTS...CLOUD TO SURFACE LIGHTNING AND HEAVY RAINFALL LOWERING VISIBILITY TO LESS THAN ONE NAUTICAL MILE AT TIMES. OTHERWISE...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE
In the hours before
Special weather statement, Sep 29, 12:44 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1244 PM CDT THU SEP 29 2011 TXZ245-246-291830- ARANSAS-REFUGIO- 1244 PM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO COUNTIES... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF QUINTANA...OR 14 MILES EAST OF REFUGIO...MOVING WEST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GRANTHAM
Special weather statement, Sep 29, 2:04 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 204 PM CDT THU SEP 29 2011 TXZ242-243-292000- KLEBERG-NUECES- 204 PM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...KLEBERG AND NUECES COUNTIES... AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING ACROSS ARANSAS...NUECES AND KLEBERG COUNTIES. WINDS BETWEEN 35 AND 45 MPH ARE EXPECTED AHEAD OF THESE STORMS. PEOPLE IN EASTERN KLEBERG...EASTERN NUECES AND SOUTHERN ARANSAS COUNTIES...INCLUDING THE CITIES OF CORPUS CHRISTI NORTH BEACH... DOWNTOWN CORPUS CHRISTI...COLE PARK...CORPUS CHRISTI DEL MAR EAST CAMPUS...CORPUS CHRISTI DEL MAR WEST CAMPUS...DRISCOLL CHILDRENS HOSPITAL AND CORPUS CHRISTI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MB
Local storm report, Sep 29, 2:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 1 SSE EDROY 27.92N 97.66W
09/29/2011 NUECES TX NWS EMPLOYEE
MILE MARKER 22 ON I37...HIGHWAY SIGN BLOWN DOWN. LARGE
PLASTIC DRUM BLOWN ACROSS INTERSTATE. ESTIMATED WIND
GUSTS TO 60MPH.
&&
LKEYSSpecial weather statement, Sep 29, 3:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 304 PM CDT THU SEP 29 2011 TXZ240>243-292100- DUVAL-JIM WELLS-KLEBERG-NUECES- 304 PM CDT THU SEP 29 2011 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...JIM WELLS...KLEBERG AND NUECES COUNTIES... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS MOVING THROUGH NUECES...KLEBERG AND SOUTHERN JIM WELLS COUNTIES...MOVING WEST AT 25 MPH. ISOLATED WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITHIN A FEW OF THESE STORMS. MEANWHILE...AN OUTFLOW BOUNDARY STRETCHING FROM ALICE TO FALFURRIAS WAS CONTINUING TO MOVE WEST AT 40 MPH. WINDS BETWEEN 30 AND 50 MPH WILL BE POSSIBLE BEHIND THIS BOUNDARY. PEOPLE IN KLEBERG...NUECES...SOUTHEASTERN DUVAL AND SOUTHERN JIM WELLS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MB
Local storm report, Sep 29, 3:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ODEM 27.95N 97.59W
09/29/2011 SAN PATRICIO TX PUBLIC
LARGE TREE BLOWN OVER...BLOCKING FRONT DOOR TO HOUSE IN
ODEM.
0253 PM TSTM WND DMG SINTON 28.03N 97.51W
09/29/2011 SAN PATRICIO TX LAW ENFORCEMENT
TREE BLOWN ONTO POWERLINES...STARTING SMALL FIRE IN
SINTON.
&&
LKEYSSpecial weather statement, Sep 29, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CDT THU SEP 29 2011 TXZ229-230-239>241-292115- DUVAL-JIM WELLS-LA SALLE-MCMULLEN-WEBB- 330 PM CDT THU SEP 29 2011 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...JIM WELLS...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF TILDEN TO 6 MILES SOUTH OF CRUZ CALLE...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF TILDEN TO 8 MILES SOUTHWEST OF PREMONT...MOVING SOUTHWEST AT 35 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WELL OUT AHEAD OF THESE STORMS ALONG A GUST FRONT. GRANTHAM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| Sep 29, 12:03 PM CDT | Areal Flood Advisory | CRP | Calhoun | 117 min |
| Sep 29, 12:08 PM CDT | Special Marine Warning | CRP | 67 min | |
| Sep 29, 1:09 PM CDT | Special Marine Warning | CRP | 96 min | |
| Sep 29, 1:12 PM CDT | Special Marine Warning | CRP | 63 min | |
| Sep 29, 1:17 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 43 min |
| Sep 29, 1:58 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 47 min |
| Sep 29, 2:21 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 39 min |
| Sep 29, 2:32 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen, Nueces, San Patricio | 58 min |
| Sep 29, 5:20 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 29, 5:21 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, Victoria | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.